Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 243, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 4, 2011, 1:01 PM EDT for Pike County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2011, 1:01 PM EDT (17:01 UTC)
- Expired
- Jul 4, 2011, 1:43 PM EDT
- In force
- 42 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Pike County, KY
The radar
The Jackson,KY radar (KJKL), 90 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817
WUUS53 KJKL 041701
SVRJKL
KYC195-041745-
/O.NEW.KJKL.SV.W.0243.110704T1701Z-110704T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
101 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 145 PM EDT
* AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GARDEN VILLAGE...OR 7 MILES
SOUTH OF PIKEVILLE...AND MOVING EAST AT 20 MPH. HAIL UP TO THE
SIZE OF NICKELS MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
MARROWBONE...BELCHER...FISHTRAP LAKE...ELKHORN CITY...PHYLLIS...
BIGGS...MOUTHCARD...FEDSCREEK...TOONERVILLE AND CEDARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3729 8231 3732 8256 3745 8252 3748 8216
3740 8214
TIME...MOT...LOC 1701Z 271DEG 18KT 3738 8245
WIND...HAIL 60MPH 0.88IN
$$
RAY4 follow-up statements
929
WWUS53 KJKL 041719
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
119 PM EDT MON JUL 4 2011
KYC195-041745-
/O.CON.KJKL.SV.W.0243.000000T0000Z-110704T1745Z/
PIKE KY-
119 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PIKE
COUNTY UNTIL 145 PM EDT...
AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BELCHER...OR 12 MILES SOUTHEAST
OF PIKEVILLE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
BIGGS...MOUTHCARD...FEDSCREEK AND TOONERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3729 8231 3731 8245 3741 8237 3748 8217
3748 8216 3740 8214
TIME...MOT...LOC 1719Z 271DEG 26KT 3735 8231
WIND...HAIL 60MPH 0.88IN
$$
JACOBSON873
WWUS53 KJKL 041724
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
124 PM EDT MON JUL 4 2011
KYC195-041745-
/O.CON.KJKL.SV.W.0243.000000T0000Z-110704T1745Z/
PIKE KY-
124 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PIKE
COUNTY UNTIL 145 PM EDT...
AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TOONERVILLE...OR 18 MILES SOUTHEAST OF PIKEVILLE...MOVING EAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN PIKE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3729 8231 3731 8245 3739 8235 3748 8216
3740 8214
TIME...MOT...LOC 1724Z 271DEG 23KT 3737 8216
WIND...HAIL 60MPH 1.00IN
$$
JACOBSON864 WWUS53 KJKL 041736 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 136 PM EDT MON JUL 4 2011 KYC195-041745- /O.CON.KJKL.SV.W.0243.000000T0000Z-110704T1745Z/ PIKE KY- 136 PM EDT MON JUL 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL PIKE COUNTY UNTIL 145 PM EDT... AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PAW PAW...OR 19 MILES SOUTHWEST OF GILBERT CREEK...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3734 8224 3742 8224 3748 8216 3740 8214 TIME...MOT...LOC 1736Z 271DEG 23KT 3737 8206 WIND...HAIL 60MPH 0.88IN $$ JACOBSON
081 WWUS53 KJKL 041743 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 143 PM EDT MON JUL 4 2011 KYC195-041753- /O.CAN.KJKL.SV.W.0243.000000T0000Z-110704T1745Z/ PIKE KY- 143 PM EDT MON JUL 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIKE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3734 8224 3742 8224 3748 8216 3740 8214 TIME...MOT...LOC 1743Z 271DEG 23KT 3737 8201 $$ JJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:09 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 4, 11:09 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1109 AM EDT MON JUL 4 2011 .SHORT TERM.../TODAY/...UPDATED SHOWERS AND THUNDERSTORMS DEVELOPED OVER SOUTH CENTRAL KY THIS MORNING AND MOVED/DEVELOPED EASTWARD INTO THE SOUTHERN PORTION OF THE JKL FORECAST AREA. THE PORTION OF THE FORECAST AREA DOWNSTREAM OF THE CONVECTION HAS BEEN RECEIVING SUN AND DESTABILIZING THIS MORNING. BASED ON TRENDS...IT WOULD APPEAR THE CONVECTION WOULD CONTINUE TO MOVE/DEVELOP EASTWARD TODAY. HAVE INCREASED POPS TO 80 PERCENT SOUTH OF KJKL. TO THE NORTH...LOWERED POPS SLIGHTLY TO 50 PERCENT...WITH PERSISTENT CLOUDS HINDERING DESTABILIZATION DURING THE MORNING. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH TUESDAY NIGHT/ A WEAKLY DEFINED QUASI-STATIONARY BOUNDARY REMAINS NEAR OR JUST NORTH OF THE OHIO RIVER EARLY THIS MORNING. THIS BOUNDARY HAS BECOME LESS DISCERNIBLE WITH TIME THANKS TO REPEATED ROUNDS OF CONVECTION. AN OUTFLOW BOUNDARY...ORIGINATING FROM A LARGE COMPLEX OF CONVECTION THAT HAMMERED SOUTHERN IL/IN LATE YESTERDAY AFTERNOON INTO THE EVENING...INITIATED A BROKEN LINE OF CONVECTION ACROSS EASTERN KENTUCKY DURING THE OVERNIGHT HOURS. THE LAST OF THIS ACTIVITY WILL EXIT FAR SOUTHEASTERN KENTUCKY BY 4 AM. THE MODELS HAVE RAMPED UP POPS FOR TODAY AS THE BOUNDARY IS ESCORTED SOUTHWARD AS A MORE DEFINED SHORT WAVE TROUGH MOVES THROUGH THE OHIO VALLEY. AS SUCH...HAVE RAISED POPS UP TO LIKELY...PEAKING IN THE AFTERNOON AS THE SHORT WAVE PASSES OVERHEAD. PRECIPITABLE WATER VALUES WILL BE IN THE 1.8-2.0 INCH RANGE TODAY...SO LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR AT LEAST MINOR NUISANCE FLOODING OF LOW LYING AREAS CAN NOT BE RULED OUT. THE SHORT WAVE TROUGH WILL EXIT THIS EVENING...WITH CONVECTION DIMINISHING. THE BOUNDARY WILL LIKELY LINGER CLOSE ENOUGH TO BRING ADDITIONAL SCATTERED CONVECTION ON TUESDAY AFTERNOON AND EVENING... ALTHOUGH THE FORCING LOOKS WEAKER...SO HAVE JUST MAINTAINED THE INHERITED 30 POPS FOR MOST LOCATIONS. FOR TEMPERATURES...THE MOS HAS COME IN QUITE A BIT COOLER TODAY...WITH THE NAM KEEPING SOME LOCATIONS IN THE 70S TODAY. THERE IS A LOT OF CLOUD COVER UPSTREAM...HOWEVER WILL LEAN CLOSER TO THE GFS MOS...WITH GENERALLY MID TO UPPER 80S EXPECTED FOR MOST. GENERALLY STAYED A BIT UNDER THE GFS GUIDANCE FOR THE REST OF THE SHORT TERM...AS THE NAM LOOKS A BIT TOO CLOUDY AND COOL. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/ THE ECMWF AND GFS CONTINUE TO DIVERGE FOR THE LATTER HALF OF THE EXTENDED. THE GFS HAS BEEN CONSISTENT WITH BUILDING A RIDGE BACK IN ACROSS THE OHIO AND TENNESSEE VALLEYS...WHILE THE ECMWF HAS BEEN A BIT MORE WAFFLED IN RUN TO RUN CONSISTENCY...KEEPING US MORE UNDER THE INFLUENCE OF BROAD TROUGHING. AS A COMPROMISE...DID INTRODUCE SOME SLIGHT CHANCE POPS IN THE SOUTHERN HALF OF THE AREA FOR SATURDAY AND SUNDAY. THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS... FORECAST MODELS ARE IN GOOD AGREEMENT THAT A BROAD UPPER LEVEL TROUGH WILL BE IN PLACE OVER THE EASTERN U.S. THROUGH AT LEAST FRIDAY. THEY THEN DIVERGE A BIT OVER THE WEEKEND WITH THE 03/12Z GFS WANTING TO BUILD THE UPPER RIDGE BACK INTO THE AREA QUICKER THAN THE ECMWF. AT THE SURFACE...A COLD FRONT WILL DRIFT SOUTHWARD INTO THE AREA BY WEDNESDAY NIGHT AND THURSDAY BRINGING A RENEWED THREAT FOR SHOWERS AND THUNDERSTORMS. THE FRONT WILL STALL IN THE AREA KEEPING THE THREAT FOR THUNDERSTORMS GOING THROUGH FRIDAY EVENING. WE WILL THEN BANK ON THIS FRONT EITHER WASHING OUT OR SETTLING JUST TO OUR SOUTH OVER THE WEEKEND AND WILL KEEP THE SATURDAY AND SUNDAY FORECAST DRY. HOWEVER...THIS WILL NEED TO BE CHANGED IF FUTURE MODEL RUNS INDICATE SOMETHING SIMILAR TO THE 03/00Z ECMWF AND HANG A PIECE OF THE UPPER TROUGH IN OVER OUR AREA THROUGH THE WEEKEND. TEMPERATURES SHOULD BE RATHER SEASONAL WITH LITTLE AIR MASS CHANGE THROUGH THE PERIOD. WE WILL STAY UNDER THE WARM BIASED GFSX MOS GUIDANCE THROUGHOUT...KEEPING HIGHS GENERALLY IN THE MID TO UPPER 80S AND LOWS IN THE MID TO UPPER 60S. && .AVIATION.../12Z TO 12Z/ FOG LIFTING OUT OF THE VALLEY HAS DROPPED CONDITIONS TO LIFR AT JKL. SHOULD IMPROVE TO VFR AS SOON AS THE SUN CAN WARM THE SFC LAYER ENOUGH TO MIX OUT THE MOISTURE. LOZ/SME ARE ALREADY MVFR AND SHOULD IMPROVE TO VFR QUICKLY. SHRA/TSRA ON THE RADAR ARE PROGGED INTO THE REGION WITHIN ABOUT 5-6 HRS. BUT HAVE BEEN STRUGGLING TO MAINTAIN ANY STRENGTH INTO ERN KY. HAVE VCTS IN TAFS AFTER 21 Z BUT WILL HAVE TO MONITOR THE APPROACHING PCPN TO POSSIBLY MODIFY VSBY TO MVFR IF IT CAN HOLD TOGETHER WITH ENOUGH STRENGTH TO PRODUCE HEAVY RAIN. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GEOGERIAN/HAL LONG TERM....GEOGERIAN/ABE AVIATION...DUSTY
Hazardous weather outlook, Jul 4, 4:59 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 459 AM EDT MON JUL 4 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 459 AM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...WITH STORMS BECOMING LIKELY DURING THE AFTERNOON HOURS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THIS MAY CAUSE MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM TUESDAY THROUGH FRIDAY EVENING. THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF THE CUMBERLAND PARKWAY...HAL ROGERS PARKWAY...AND HIGHWAY 80 SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN
In the hours before
Special weather statement, Jul 4, 12:12 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1212 PM EDT MON JUL 4 2011 KYZ087-088-041645- HARLAN-BELL- 1212 PM EDT MON JUL 4 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1245 PM EDT MONDAY AFTERNOON... SOUTHWESTERN HARLAN AND NORTHEASTERN BELL. AT 1212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RELLA...OR 8 MILES NORTHEAST OF PINEVILLE...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CALLAWAY AROUND 1220 PM EDT...STONY FORK JUNCTION AROUND 1225 PM EDT...BLACK SNAKE AROUND 1235 PM EDT...TACKY TOWN AROUND 1240 PM EDT...LAYMAN AROUND 1245 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, Jul 4, 12:23 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1223 PM EDT MON JUL 4 2011 KYZ110-113-041700- FLOYD-KNOTT- 1223 PM EDT MON JUL 4 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 100 PM EDT MONDAY AFTERNOON... SOUTHERN FLOYD AND CENTRAL KNOTT. AT 1223 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LARKSLANE... OR 7 MILES NORTHEAST OF HINDMAN...MOVING EAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BETTY AROUND 1230 PM EDT...RAVEN AROUND 1235 PM EDT...DEMO AROUND 1240 PM EDT... PRICE AROUND 1245 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, Jul 4, 12:31 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1231 PM EDT MON JUL 4 2011 KYZ085>087-041700- WHITLEY-KNOX-BELL- 1231 PM EDT MON JUL 4 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 100 PM EDT MONDAY AFTERNOON... SOUTH CENTRAL KNOX... EXTREME EAST CENTRAL WHITLEY AND WEST CENTRAL BELL. AT 1231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOINS...OR 11 MILES SOUTH OF BARBOURVILLE...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WHEELER AROUND 1240 PM EDT...DAVISBURG AROUND 1245 PM EDT...INGRAM AROUND 1250 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, Jul 4, 12:42 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1242 PM EDT MON JUL 4 2011 KYZ117-041715- LESLIE- 1242 PM EDT MON JUL 4 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 115 PM EDT MONDAY AFTERNOON... SOUTHERN LESLIE. AT 1242 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WARBRANCH... OR 11 MILES NORTHWEST OF HARLAN...MOVING NORTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CHAPPELL AROUND 1250 PM EDT...LEWIS CREEK AROUND 1255 PM EDT...NAPIER AROUND 100 PM EDT...CAUSEY AROUND 105 PM EDT...BIG FORK AROUND 110 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Special weather statement, Jul 4, 12:55 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1255 PM EDT MON JUL 4 2011 KYZ087-088-113-115-117-118-120-041730- PIKE-KNOTT-PERRY-LESLIE-LETCHER-HARLAN-BELL- 1255 PM EDT MON JUL 4 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 130 PM EDT MONDAY AFTERNOON... SOUTHWESTERN PIKE... SOUTHERN KNOTT... SOUTHEASTERN PERRY... SOUTHERN LESLIE... LETCHER... HARLAN AND BELL. AT 1254 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM CARR CREEK TO SANDY FORK TO FRAKES...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF HINDMAN TO 12 MILES WEST OF HARLAN TO 10 MILES WEST OF MIDDLESBORO...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BATH AROUND 100 PM EDT...PINE TOP AROUND 105 PM EDT...MAY AROUND 110 PM EDT...IVAN AROUND 115 PM EDT...TREMONT AROUND 120 PM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Local storm report, Jul 4, 12:59 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1259 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HAIL 2 S SHELBIANA 37.40N 82.49W
07/04/2011 E0.50 INCH PIKE KY TRAINED SPOTTER
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:49 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Perry | 41 min |
| Jul 4, 12:38 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.